Alert archive / South Dakota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 167, NWS Sioux Falls, SD

September 9, 2015Yankton County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Sep 9, 2015, 3:43 PM CDT for Yankton County, South Dakota. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 9, 2015, 3:43 PM CDT (20:43 UTC)
Expired
Sep 9, 2015, 4:30 PM CDT
In force
47 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 95 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 9, 3:50 PM CDTHAIL 0.88Yankton, SDNORTH SIDE OF YANKTON NEAR THE INTERSECTION OF 26TH AND BROADWAY.
Sep 9, 4:20 PM CDTHAIL 12 E Yankton, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

716 
WUUS53 KFSD 092043
SVRFSD
SDC135-092130-
/O.NEW.KFSD.SV.W.0167.150909T2043Z-150909T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
343 PM CDT WED SEP 9 2015

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN YANKTON COUNTY IN SOUTHEASTERN SOUTH DAKOTA...

* UNTIL 430 PM CDT

* AT 342 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEWIS AND
  CLARK STATE RECREATION AREA...MOVING EAST AT 15 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  YANKTON AROUND 355 PM CDT.
  MISSION HILL AROUND 415 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GAYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4281 9721 4285 9722 4286 9725 4285 9729
      4287 9731 4286 9734 4286 9736 4287 9741
      4285 9744 4285 9749 4286 9750 4285 9756
      4293 9756 4297 9716 4281 9718
TIME...MOT...LOC 2042Z 275DEG 15KT 4286 9748 

HAIL...1.50IN
WIND...60MPH
 
$$

CHAPMAN
3 follow-up statements
340 
WWUS53 KFSD 092058
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
358 PM CDT WED SEP 9 2015

SDC135-092130-
/O.CON.KFSD.SV.W.0167.000000T0000Z-150909T2130Z/
YANKTON SD-
358 PM CDT WED SEP 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHERN YANKTON COUNTY...

AT 357 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR YANKTON...
MOVING EAST AT 15 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  YANKTON AROUND 410 PM CDT.
  MISSION HILL AROUND 430 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GAYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

IF ON OR NEAR LEWIS AND CLARK LAKE...GET AWAY FROM THE WATER AND 
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE 
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4281 9721 4285 9722 4286 9725 4285 9729
      4287 9731 4286 9734 4286 9736 4287 9741
      4285 9744 4285 9749 4286 9750 4285 9756
      4293 9756 4297 9716 4281 9718
TIME...MOT...LOC 2057Z 266DEG 11KT 4288 9745 

HAIL...1.50IN
WIND...60MPH
 
$$

CHAPMAN
552 
WWUS53 KFSD 092124
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
424 PM CDT WED SEP 9 2015

SDC135-092130-
/O.CON.KFSD.SV.W.0167.000000T0000Z-150909T2130Z/
YANKTON SD-
424 PM CDT WED SEP 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHERN YANKTON COUNTY...

AT 422 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER YANKTON... 
MOVING EAST AT 15 MPH. ANOTHER STORM WAS LOCATED JUST NORTH OF 
GAYVILLE...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHERN YANKTON COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
GAYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

IF ON OR NEAR LEWIS AND CLARK LAKE...GET AWAY FROM THE WATER AND 
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE 
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4281 9721 4285 9722 4286 9725 4285 9729
      4287 9731 4286 9734 4286 9736 4287 9741
      4285 9744 4285 9749 4286 9750 4285 9756
      4293 9756 4297 9716 4281 9718
TIME...MOT...LOC 2122Z 254DEG 13KT 4288 9736 

HAIL...1.25IN
WIND...60MPH
 
$$

CHAPMAN
012 
WWUS53 KFSD 092134
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
434 PM CDT WED SEP 9 2015

SDC135-092143-
/O.EXP.KFSD.SV.W.0167.000000T0000Z-150909T2130Z/
YANKTON SD-
434 PM CDT WED SEP 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN YANKTON COUNTY HAS
EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING JUST EAST OF YANKTON HAS 
WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE 
THREAT TO LIFE OR PROPERTY. THEREFORE...THE WARNING HAS BEEN ALLOWED 
TO EXPIRE.  HOWEVER...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT ACROSS PORTIONS OF 
YANKTON COUNTY EAST OF UTICA TO NEAR MAYFIELD AND MISSION HILL 
THROUGH 500 PM CDT.

LAT...LON 4281 9721 4285 9722 4286 9725 4285 9729
      4287 9731 4286 9734 4286 9736 4287 9741
      4285 9744 4285 9749 4286 9750 4285 9756
      4293 9756 4297 9716 4281 9718
TIME...MOT...LOC 2132Z 275DEG 15KT 4288 9736 

$$

CHAPMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 12:32 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Sep 9, 12:32 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1232 PM CDT WED SEP 9 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 305 AM CDT WED SEP 9 2015

APPROACHING SHORT WAVE AND COLD FRONT WILL COMBINE FAIRLY WEAK UPPER
SUPPORT WITH INITIALLY WEAK BUT IMPROVING MOISTURE FIELDS TO PRODUCE
SCATTERED THUNDERSTORMS OVER THE AREA TODAY AND TONIGHT. THE
INITIALLY WEAK NATURE OF THE PARAMETERS INDICATES A SLOW AND SPOTTY
START. TIMING IS UNCERTAIN ON THIS SPOTTY CONVECTION BUT IT SHOULD
BEGIN IN THE NEXT FEW HOURS AS INDICATED BY THE APPROACH OF THE
SYSTEM ON SATELLITE IMAGERY. GRADUAL POOLING OF MOISTURE JUST AHEAD
OF AND WITH THE SYSTEM AND A SURGE OF INSTABILITY AIDED BY WARMING
OF THE LOWER LAYERS WILL RESULT IN A SLOW BUT STEADY INCREASE IN
SHOWERS AND STORMS. THIS KIND OF BROAD POOLING WITH THIS SYSTEM WILL
BRING THESE PARAMETERS UP ENOUGH TO SUPPORT STORMS. HEATING WILL
ENABLE THE CONVECTIVE BASE TO LOWER SOMEWHAT FROM THE MID LEVELS FOR
THE LATE AFTERNOON AND EVENING STORMS. SPC MARGINAL RISK GENERALLY
ACCEPTED...THOUGH OF COURSE THERE IS SOME UNCERTAINTY IN THE
LOCATION OF THE GREATEST SEVERE THREAT...KEEPING IT ONLY MARGINAL
AND WITH NO REAL TORNADO THREAT LOOKS RIGHT. RAINFALL POTENTIAL
LOOKS MODEST WITH THE MARGINAL MOISTURE.

HIGH TEMPERATURES STILL LOOK LIKE MID 70S EAST TO LOWER 80S WEST

STORM COVERAGE IS EXPECTED TO PEAK AND SLOWLY BECOME CONCENTRATED IN
OUR SOUTHEAST THIS EVENING...AND WANE TO THE SOUTHEAST LATE TONIGHT.
EXPECT SOME ACTIVITY WILL LINGER MAINLY IN NORTHWEST IOWA TO THE END
OF THE NIGHT. CLOUDS WILL BE SLOW TO DECREASE DUE TO A SECONDARY
WAVE APPROACHING FROM THE NORTHWEST LATE TONIGHT. LOW TEMPERATURES
TONIGHT SHOULD BE IN THE 50S AREA WIDE.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 305 AM CDT WED SEP 9 2015

ON THURSDAY...THE COLD FRONT SHOULD BE CLEAR OF OUR NORTHWEST IOWA
ZONES BY MIDDAY. HOWEVER THERE IS A BIT OF DYNAMICS HANGING BACK
BEHIND THE FRONT IN THE MID LEVELS. THEREFORE SMALL POPS ARE
WARRANTED PRIMARILY FOR NORTHWEST IA THROUGH A BULK OF THE DAY AS
MOISTURE IN THE 850-500MB LAYER IS STUBBORN TO EXIT THOSE ZONES. IN
ADDITION...MODEL SOUNDINGS SHOW STEEP LAPSE RATES IN THE SAME
LAYER...AVERAGING ABOUT 7.0C/KM...COUPLED WITH FAIRLY STRONG ASCENT
FROM 850-700MB. THIS CAN BE TYPICAL OF POST SURFACE FRONTAL UPPER
CYCLONIC FLOW...UNTIL THE DRIER MORE STABLE AIR OOZES DOWN FROM THE
NORTH. THERE IS ENOUGH COLD AIR ADVECTION THROUGH THE DAY TO CAUSE
THURSDAYS HIGHS TO BE COOLER THAN WEDNESDAYS...WITH UPPER 60S IN
SOUTHWEST MN AND AROUND BROOKINGS...TO 70 TO 75 ELSEWHERE.

THE DRIER AND MORE STABLE AIR DOES MOVE DOWN THURSDAY NIGHT HOWEVER.
VARYING MODEL GUIDANCE VALUES ARE BEGINNING TO CATCH ON TO THE IDEA
OF A COOL NIGHT FINALLY WHICH THE ECMWF HAS BEEN SHOWING FOR QUITE
SOME TIME NOW. CONTINUED TO BLEND ECMWF MOS VALUES INTO THE LOWS TO
COME UP WITH A LOW OF LOWER TO MID 40S...EXCEPT UPPER 40S TO NEAR 50
IN OUR EXTREME SOUTHERN ZONES. FURTHERMORE ON FRIDAY AND SATURDAY...
THE GFS HAS NOW CAUGHT UP WITH THE ECMWF AND GEM GLOBAL IN HOW IT
GREATLY DEEPENS THE UPPER LOW EAST OF OUR FORECAST AREA INSTEAD OF
BEING VERY PROGRESSIVE WITH ITS PASSAGE EASTWARD. THE WEATHER WILL
BE DRY...BUT THIS MAKES A DIFFERENCE ON OUR TEMPERATURES. WITH THE
MODELS IN GOOD AGREEMENT NOW WITH THE PLACEMENT OF THE UPPER LOW
ACROSS THE EASTERN UNITED STATES...FEEL COMFORTABLE IN GOING 60S FOR
HIGHS AT ALL LOCATIONS ON FRIDAY...FOLLOWED BY LOWER TO MID 40S
FRIDAY NIGHT. IN FUTURE FORECASTS...WE WILL WATCH FOR THE USUAL
TANKING OF LOWS AT SOME LOW LYING LOCATIONS FRIDAY NIGHT WITH CLEAR
SKIES AND LIGHT WINDS. WOULD NOT RULE OUT SOME UPPER 30S HERE AND
THERE. SATURDAY WILL BE A BIT WARMER IN WHAT SHOULD BE AN EXTREMELY
PLEASANT LATE SUMMER/EARLY AUTUMN DAY. THE SURFACE HIGH MOVES OFF TO
THE EAST TURNING OUR WINDS AROUND TO THE SOUTH AND SOUTHWEST...BUT
THEY WILL STILL BE LIGHT. SUPERBLENDED GUIDANCE VALUES LOOKED TOO
WARM GIVEN THE STRENGTH OF THE UPPER LOW TO OUR EAST...THEREFORE
BLENDED COOLER ECMWF MOS VALUES INTO THE SUPERBLEND AND CAME UP WITH
MID TO UPPER 60S ALONG AND EAST OF I 29...TO LOWER 70S WEST OF I 29.
AGAIN...SHOULD BE A VERY PLEASANT DAY FOR THIS TIME OF YEAR.

SOUTHERLY WINDS WILL BECOME QUITE BREEZY ON SUNDAY ALLOWING
TEMPERATURES TO WARM FURTHER. HIGHS WILL BE IN THE LOWER 70S EAST TO
LOWER 80S WEST. THE SOUTHERLY BREEZE WILL CONTINUE SUNDAY NIGHT
KEEPING LOWS A BIT ELEVATED. BLENDED WARMER ECMWF MOS VALUES INTO
SOME OF THE CONSENSUS READINGS TAKING INTO ACCOUNT THE SOUTHERLY
FLOW OF AIR. THEREFORE LOWS SHOULD BE 55 TO 60.

THE DETERMINISTIC MODELS THEN DIVERGE MONDAY AND TUESDAY. THE GFS
BRINGS A STRONG WAVE ACROSS THE NORTHERN PLAINS ALONG A NORTHWEST
FLOW ALOFT. THIS SCENARIO PUSHES ANOTHER SURFACE COLD FRONT THROUGH
ON MONDAY. THE ECMWF AND GEM GLOBAL ARE MORE BULLISH IN DEVELOPING
AN UPPER TROUGH ACROSS THE WESTERN U.S...WHICH WILL PLACE A
SOUTHWEST FLOW ALOFT ACROSS OUR AREA AND WARM TEMPERATURES. SINCE
THE GFS COLD FRONT PASSAGE IS PACIFIC NORTHWEST IN ORIGIN...
TEMPERATURES WILL STILL BE PRETTY WARM BEHIND IT ON MONDAY AND
TUESDAY. SO WENT AHEAD AND STAYED WITH CONSENSUS VALUES OF SLIGHTLY
ABOVE NORMAL TEMPERATURES. PRECIP CHANCES LOOK SLIM AND NONE
ALL THE WAY THROUGH THE LONGER RANGE OF THE FORECAST.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1230 PM CDT WED SEP 9 2015

VFR THROUGH THE PERIOD. MAIN CONCERN WILL BE THUNDERSTORM
POTENTIAL OVER THE NEXT 12 HOURS OR SO. LOOKS LIKE ANY
THUNDERSTORM ACTIVITY THROUGH ABOUT 23Z WILL BE SPARSE...WITH AN
INCREASING THREAT ALONG AND SOUTH OF THE MISSOUR RIVER INTO
NEBRASKA. THE BEST CHANCE AT KSUX APPEARS TO BE FROM ABOUT 0Z
THROUGH 3Z BUT WITH ONLY MARGINAL INSTABILITY AND UPPER LEVEL
FORCING TIMING IS PRETTY TOUGH.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...
LONG TERM...MJ
AVIATION...08
Hazardous weather outlook, Sep 9, 12:40 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1240 PM CDT WED SEP 9 2015

IAZ020-021-031-NEZ013-014-SDZ069>071-101745-
PLYMOUTH-CHEROKEE-WOODBURY-DIXON-DAKOTA-YANKTON-CLAY SD-UNION-
1240 PM CDT WED SEP 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
TONIGHT. A FEW OF THE STRONGEST CELLS COULD PRODUCE SOME HAIL UP
TO THE SIZE OF QUARTERS OR 60 MPH WIND GUSTS LATE THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ001>003-012>014-022-032-MNZ071-072-080-081-089-090-097-098-
SDZ038>040-050-052>068-101745-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-BUENA VISTA-IDA-
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
ROCK-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-
LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-
CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-
1240 PM CDT WED SEP 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH
CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT BUT
ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 3:21 PM CDTSevere Thunderstorm WarningFSDBon Homme24 min
Sep 9, 3:46 PM CDTSevere Thunderstorm WarningFSDBon Homme44 min
Sep 9, 4:26 PM CDTSevere Thunderstorm WarningFSDYankton34 min
Sep 9, 4:54 PM CDTSevere Thunderstorm WarningFSDClay, Turner, Yankton32 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.